Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 93, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2008, 6:25 PM EDT for 4 counties in Rhode Island. It was in force for 21 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 24, 2008, 6:46 PM EDT
- In force
- 21 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, RI, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:27 PM EDT | HAIL 1 | West Warwick, RI | |
| Jun 24, 6:33 PM EDT | HAIL 0.75 | Warwick, RI | |
| Jun 24, 6:34 PM EDT | HAIL 0.88 | Warwick, RI | IN THE COHISSET SECTION OF WARWICK. |
| Jun 24, 6:35 PM EDT | HAIL 0.75 | Warwick, RI | |
| Jun 24, 6:40 PM EDT | HAIL 0.75 | Warwick, RI | NEAR GREENWICH BAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 242225
SVRBOX
RIC001-003-007-009-242315-
/O.NEW.KBOX.SV.W.0093.080624T2225Z-080624T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRISTOL COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF BRISTOL...
EASTERN KENT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF WARWICK...
SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
NORTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...
* UNTIL 715 PM EDT
* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WEST WARWICK TO CRANSTON...OR
ALONG A LINE EXTENDING FROM 8 MILES WEST OF WARWICK TO
PROVIDENCE...AND MOVING SOUTHEAST AT 24 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST WARWICK BY 630 PM EDT...
WARWICK BY 635 PM EDT...
EAST GREENWICH BY 640 PM EDT...
BRISTOL BY 650 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4158 7158 4175 7161 4179 7140 4166 7123
4164 7132 4166 7133 4169 7132 4171 7134
4165 7140 4162 7140
TIME...MOT...LOC 2225Z 299DEG 21KT 4172 7154 4176 7138
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 242236
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
636 PM EDT TUE JUN 24 2008
RIC001-003-007-009-242315-
/O.CON.KBOX.SV.W.0093.000000T0000Z-080624T2315Z/
BRISTOL RI-WASHINGTON RI-PROVIDENCE RI-KENT RI-
636 PM EDT TUE JUN 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN KENT...EXTREME SOUTHEASTERN PROVIDENCE...EXTREME
NORTHEASTERN WASHINGTON AND SOUTHERN BRISTOL COUNTIES IN RHODE
ISLAND...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WARWICK...MOVING SOUTHEAST AT 26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRISTOL BY 650 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4170 7149 4176 7136 4166 7123 4165 7132
4169 7132 4171 7134 4165 7140 4162 7140
4162 7147
TIME...MOT...LOC 2236Z 306DEG 23KT 4168 7142
$$
MLE000
WWUS51 KBOX 242246
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
646 PM EDT TUE JUN 24 2008
RIC001-003-007-009-242257-
/O.CAN.KBOX.SV.W.0093.000000T0000Z-080624T2315Z/
BRISTOL RI-WASHINGTON RI-PROVIDENCE RI-KENT RI-
647 PM EDT TUE JUN 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENT...EXTREME
SOUTHEASTERN PROVIDENCE...EXTREME NORTHEASTERN WASHINGTON AND
SOUTHERN BRISTOL COUNTIES IN RHODE ISLAND IS CANCELLED...
LAT...LON 4170 7149 4176 7136 4166 7123 4165 7132
4169 7132 4171 7134 4165 7140 4162 7140
4162 7147
TIME...MOT...LOC 2247Z 306DEG 23KT 4164 7134
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:25 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 24, 4:25 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EDT TUE JUN 24 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL EXIT SOUTHERN NEW ENGLAND THIS EVENING... BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT... WEAK HIGH PRESSURE WILL PROVIDE DRIER AND MUCH LESS HUMID WEATHER LATER TONIGHT AND WED. THE CHANCE FOR A FEW AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS MAY RETURN BY THURSDAY/FRIDAY...WITH A MUCH BETTER CHANCE OF MORE WIDESPREAD SHOWERS/THUNDERSTORMS THIS WEEKEND ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... STRONG TO SEVERE CONVECTION WILL CONTINUE UNTIL ABOUT 6-7 PM AS ANOMALOUS MID LEVEL TROF /BY LATE JUNE STANDARDS/ ALONG WITH ITS COLD POOL ALOFT /STEEP MID LEVEL LAPSE RATES OF 7C/KM/ MOVE SLOWLY EAST ACROSS THE REGION. THE CONVECTION WILL WEAKEN AS SUNSET APPROACHES AND ESPECIALLY THEREAFTER. THE FOCUS WILL BE ACROSS RI/EASTERN MA NORTHWARD INTO HILLSBORO COUNTY OF SOUTHERN NH...WHICH IS ALONG AND EAST OF THE MEAN TROF AXIS. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... COLD FRONT MOVES OFFSHORE LATER TONIGHT WITH A MUCH DRIER AND LESS HUMID AIRMASS TO OVERSPREAD THE REGION. SKIES WILL CLEAR AND SOME PATCHY FOG MAY FORM TOWARD MORNING WHERE WINDS DECOUPLE. WED... A MUCH QUIETER DAY AS HEIGHTS BEGIN TO RISE ACROSS THE AREA IN RESPONSE TO THE DEPARTURE OF TODAY/S MID LEVEL TROF. WITHIN THESE HEIGHT RISES THERE IS A LOW AMPLITUDE SHORT WAVE MOVING THROUGH THE FLOW INTO NEW ENGLAND. SO COULD HAVE SOME CU DEVELOPING...ALTHOUGH SHOULD BE A SUBSIDENCE INVERSION CAPPING/PRECLUDING CU FIELD FROM DEVELOPING INTO MUCH MORE. THEREFORE...A DRY TRANQUIL DAY IS IN STORE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WITH ONGOING SEVERE WEATHER IN THE AREA...LEFT THE FORECAST AS IT WAS. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS RETURN TO THE FORECAST THURSDAY AFTERNOON AND EVENING AND CONTINUE THROUGH THE WEEKEND AS A FEW BOUNDARIES MOVE THROUGH SOUTHERN NEW ENGLAND. OTHERWISE...HIGHS GENERALLY IN THE LOW 80S WITH LOWS IN THE MID 60S THROUGH MUCH OF THE FORECAST PERIOD. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... TSTMS WILL CONTINUE TO IMPACT BOS AND NEARBY TERMINALS UNTIL 6-7 PM... WITH STORMS WEAKENING THEREAFTER. LINGERING LOW CLOUDS AT ACK SHOULD LIFT TO MVFR AROUND 2Z. ELSEWHERE...VFR AFTER SUNSET WITH COLD FRONT SWEEPING ACROSS THE AREA. WED...VFR WITH ANY CU AROUND 5-7KFT. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...VFR. THURSDAY THROUGH SUNDAY...MAINLY VFR FOR MOST LOCATIONS. SCATTERED MVFR/IFR IN DEVELOPING SHOWERS OR THUNDERSTORMS. IN ADDITION... PATCHY GROUND FOG MAY BE POSSIBLE OVERNIGHT...ESPECIALLY FRIDAY NIGHT. && .MARINE... TONIGHT... SHOWERS AND TSTMS UNTIL AROUND SUNSET...THEN DIMINISHING THEREAFTER. A FEW STORMS MAY CONTAIN LARGE HAIL/GUSTY WINDS AND FREQUENT LIGHTNING. FOG MAY REDUCE VSBY LESS THAN 1 MILE UNTIL FRONTAL PASSAGE AROUND 10 PM. THEREAFTER...VSBY WILL IMPROVE. WED... FINE BOATING DAY WITH A SHARP HORIZON. WIND AND WAVES WILL NOT BE AN ISSUE. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE STARTING THURSDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND. PATCHY FOG WILL ALSO BE POSSIBLE THROUGH THIS TIME PERIOD...ESPECIALLY DURING THE OVERNIGHT HOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/RLG NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...FRANK AVIATION...NOCERA MARINE...NOCERA
Hazardous weather outlook, Jun 24, 4:42 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT TUE JUN 24 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 442 PM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EASTERN MASSACHUSETTS AND RHODE ISLAND THROUGH 7 PM. A FEW STORMS WILL CONTAIN LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A FEW BRIEF HIT AND MISS AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND...WITH THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-252045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 442 PM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE EASTERN MASSACHUSETTS AND RHODE ISLAND WATERS THROUGH 8 PM. THIS INCLUDES BOSTON HARBOR AND NARRAGANSETT BAY. A FEW OF THE STRONGEST STORMS WILL CONTAIN VERY STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AFTERNOON OR EVENING THUNDERSTORM CAN NOT BE RULED OUT THURSDAY OR FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND. AREAS OF FOG MAY ALSO AFFECT THE WATERS AT TIMES THIS WEEKEND...PARTICULARLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOCERA
In the hours before
Special weather statement, Jun 24, 4:49 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 449 PM EDT TUE JUN 24 2008 MAZ024-242130- NANTUCKET MA- 449 PM EDT TUE JUN 24 2008 AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 3 MILES WEST OF NANTUCKET...MOVING EAST AT 27 MPH. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 24, 5:26 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 526 PM EDT TUE JUN 24 2008 CTZ004-MAZ012-013-RIZ001-242215- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WINDHAM CT- 526 PM EDT TUE JUN 24 2008 AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM UXBRIDGE TO 3 MILES NORTHWEST OF PUTNAM...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MILFORD TO 3 MILES NORTHWEST OF PUTNAM...MOVING SOUTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR...WOONSOCKET AND NORTH SMITHFIELD BY 540 PM EDT...FOSTER AND CUMBERLAND BY 550 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Jun 24, 5:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 540 PM EDT TUE JUN 24 2008 CTZ004-MAZ012-013-017-018-020-RIZ001>005-242245- BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN WORCESTER MA-WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 540 PM EDT TUE JUN 24 2008 AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF FOXBOROUGH TO 8 MILES NORTHWEST OF FOSTER...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF FRANKLIN TO PUTNAM...MOVING SOUTHEAST AT 31 MPH. THUNDERSTORMS WILL BE NEAR...SMITHFIELD AND NORTH SMITHFIELD BY 550 PM EDT...EASTON AND SMITHFIELD BY 600 PM EDT...RAYNHAM AND PROVIDENCE BY 610 PM EDT...LAKEVILLE AND MIDDLEBOROUGH BY 620 PM EDT...SWANSEA BY 630 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Jun 24, 5:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 551 PM EDT TUE JUN 24 2008 MAZ013-015>019-242230- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 551 PM EDT TUE JUN 24 2008 AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM HULL TO SHARON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF QUINCY TO 8 MILES WEST OF BROCKTON...MOVING SOUTHEAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR...WEYMOUTH AND HOLBROOK BY 600 PM EDT... WHITMAN AND WEST BRIDGEWATER BY 610 PM EDT...SCITUATE AND NORWELL BY 620 PM EDT...MARSHFIELD AND PEMBROKE BY 630 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 24, 6:08 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 608 PM EDT TUE JUN 24 2008 MAZ017>021-RIZ001-002-004>007-242315- BRISTOL RI-EASTERN KENT RI-EASTERN PLYMOUTH MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-WESTERN PLYMOUTH MA- 608 PM EDT TUE JUN 24 2008 AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTH OF NORWELL TO 4 MILES WEST OF CRANSTON...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF WEYMOUTH TO 7 MILES SOUTHWEST OF PROVIDENCE...MOVING SOUTHEAST AT 24 MPH. THUNDERSTORMS WILL BE NEAR...PEMBROKE AND WEST WARWICK BY 620 PM EDT...WARWICK AND EAST GREENWICH BY 630 PM EDT...WARREN AND BRISTOL BY 640 PM EDT...TIVERTON AND PRUDENCE ISLAND BY 650 PM EDT... JAMESTOWN AND WESTPORT BY 700 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jun 24, 6:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 620 PM EDT TUE JUN 24 2008 MAZ017-018-020-RIZ001>007-242300- BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON RI-WESTERN KENT RI-WESTERN PLYMOUTH MA- 620 PM EDT TUE JUN 24 2008 AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES WEST OF TAUNTON TO 5 MILES NORTHWEST OF WEST WARWICK...OR ALONG A LINE EXTENDING FROM 3 MILES WEST OF TAUNTON TO 10 MILES WEST OF WARWICK... MOVING SOUTHEAST AT 27 MPH. THUNDERSTORMS WILL BE NEAR...WEST WARWICK AND WARWICK BY 630 PM EDT...WARREN AND EAST GREENWICH BY 640 PM EDT...TIVERTON AND PRUDENCE ISLAND BY 650 PM EDT...PORTSMOUTH AND WESTPORT BY 700 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:19 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Washington | 56 min |
| Jun 24, 12:54 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 13 min |
| Jun 24, 1:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence | 39 min |
| Jun 24, 1:23 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence, Washington | 67 min |
| Jun 24, 1:27 PM EDT | Severe Thunderstorm Warning | BOX | Newport | 33 min |
| Jun 24, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 32 min |
| Jun 24, 1:38 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 3 hr |
| Jun 24, 2:01 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 59 min |
| Jun 24, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Newport, Washington | 33 min |
| Jun 24, 2:26 PM EDT | Flash Flood Warning | BOX | Kent, Washington | 94 min |
| Jun 24, 2:40 PM EDT | Flash Flood Warning | BOX | Bristol, Kent, Providence | 95 min |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Newport | 22 min |
| Jun 24, 6:41 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.